Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 81, NWS Wilmington, OH

May 11, 2001Clermont County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 11, 2001, 5:17 PM EDT for Clermont County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2001, 5:17 PM EDT (21:17 UTC)
Expired
May 11, 2001, 6:00 PM EDT
In force
43 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Clermont County, OH

The radar

The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 112118
SVRILN

OHC025-112200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
517 PM EDT FRI MAY 11 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLERMONT COUNTY IN OHIO...

* UNTIL 600 PM EDT...

* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTH OF MILFORD...MOVING EAST AT 20
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MILFORD...
  GOSHEN...
  MONTEREY...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:10 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 11, 3:10 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
310 PM EDT FRI MAY 11 2001

CAP IS FINALLY BREAKING OVER CWA AND CONVECTION FORMING ALONG WEAK
CONVERGENT BOUNDARIES AT SFC CAUSED BY DIFFERENTIAL HEATING AND
POSSIBLY SOME LEFTOVER OUTFLOWS FROM LAST NIGHTS STORMS IN THE
MIDWEST.

MODELS IN FAIR AGREEMENT THOUGH A ETA HOLDING BACK ON THE ACTUAL
FRONT A LITTLE BETTER THAN NGM/AVN. REGARDLESS...FROPA DURING THE
OVERNIGHT HOURS FROM NW-SE AND DID NOT TRY TO GET FANCY WITH POPS
TONIGHT. WENT 70-80 ACROSS THE BOARD AND COULD SEE AN ISOLATED CASE
OF SEVERE THIS PM WITH DOWNBURST WINDS AND POSSIBLY HAIL. MOST
MODELS INDICATING SPLIT DYNAMICS OVER FCST AREA WITH A GOOD SHOT TO
THE NORTH WITH DECENT S/W ALONG H5 TROF. ANOTHER SHOT TO SOUTHWEST
COMBINES A WEAKER S/W WITH LLVL CONVERGENCE AS SFC FRONT GETS BUTTED
UP AGAINST RIDGE OVER WESTERN APPALACHIANS.

WAS CONCERNED ABOUT LACK OF QPF NOTED IN CVG/DAY AREA FROM MESOETA
OVERNIGHT TONIGHT...AND STILL FEEL THAT THE BEST CHANCE FOR
CONVECTION HERE IS GOING TO BE THIS AFTERNOON AND EARLY EVENING WITH
HEATING. SOME SHOWERS EXPECTED WITH FRONTAL PASSAGE DURING THE
NIGHT...BUT THUNDER SHOULD BE SEVERELY HAMPERED ACROSS MUCH OF FCST
AREA WITH SETTING OF THE SUN.

STAYED CLOSE TO GUIDANCE ON TEMPS AND KEPT A SILENT 10/20 POP IN THE
EAST TOMORROW MORNING.

EXPECT SOME CU TOMORROW...MAINLY NORTH AND EAST, WITH DAYTIME HIGHS
TO THE LOW AND MID 60S. AM WITHIN A CATEGORY OF MOS BUT UNDERCUT BY
A DEGREE OR TWO FOR FIRST FEW PERIODS.

MISILN ALREADY OUT AND ZONES TO COME BY 3:30.

.ILN...NONE.

FRANKS

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.